Alert archive / Indiana / Heat Advisories in 2012
Heat Advisory 7, NWS Indianapolis, IN
NWS Indianapolis, IN issued this heat advisory at Jul 19, 2012, 3:19 AM EDT for 15 counties in Indiana. It took effect at Jul 19, 2012, 10:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2012, 3:19 AM EDT (07:19 UTC)
- In effect from
- Jul 19, 2012, 10:00 AM EDT
- Expired
- Jul 19, 2012, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Indianapolis, IN
Counties Bartholomew County, IN, Brown County, IN, Clay County, IN, Daviess County, IN, Decatur County, IN, Greene County, IN, Jackson County, IN, Jennings County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Owen County, IN, Sullivan County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 77 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 904 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 2326 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
915 WWUS73 KIND 190719 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 319 AM EDT THU JUL 19 2012 ...ANOTHER DAY OF HEAT ACROSS SOUTHERN PARTS OF CENTRAL INDIANA... .A HOT AND HUMID AIR MASS ASSOCIATED WITH HIGH PRESSURE WILL REMAIN ACROSS SOUTHERN PARTS OF CENTRAL INDIANA TODAY...ALLOWING TEMPERATURES TO RISE TO NEAR 100 DEGREE AGAIN. HEAT INDEX VALUES WILL BE NEAR 105 THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...BRINGING AN END TO THE HEAT. INZ051>053-060>065-067>072-191530- /O.NEW.KIND.HT.Y.0007.120719T1400Z-120720T0000Z/ VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR- KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...COLUMBUS... VINCENNES...BEDFORD...SEYMOUR 319 AM EDT THU JUL 19 2012 ...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING. * TEMPERATURE: HIGH TEMPERATURES WILL REACH NEAR 100 DEGREES. HEAT INDEX READINGS WILL BE NEAR 105 FOR SEVERAL HOURS THIS AFTERNOON. * IMPACTS: ENHANCED LIKELIHOOD OF HEAT ILLNESS WITH PROLONGED OUTDOOR EXPOSURE. RESIDENTS WITHOUT ACCESS TO AIR CONDITIONING...ESPECIALLY IN URBAN SETTINGS...ARE ESPECIALLY AT RISK. OTHER VULNERABLE POPULATIONS INCLUDE THE ELDERLY... YOUNG CHILDREN...AND ALSO PETS. PEOPLE AND PETS SHOULD NOT BE LEFT IN VEHICLES. BEAT THE HEAT...CHECK THE BACKSEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ PUMA
3 follow-up statements
515 WWUS73 KIND 191549 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1149 AM EDT THU JUL 19 2012 ...ANOTHER DAY OF HEAT ACROSS SOUTHERN PARTS OF CENTRAL INDIANA... .A HOT AND HUMID AIR MASS ASSOCIATED WITH HIGH PRESSURE WILL REMAIN ACROSS SOUTHERN PARTS OF CENTRAL INDIANA TODAY...ALLOWING TEMPERATURES TO RISE TO NEAR 100 DEGREE AGAIN. HEAT INDEX VALUES WILL BE NEAR 105 THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE AFTERNOON AND EVENING...BRINGING AN END TO THE HEAT. INZ051>053-060>065-067>072-200000- /O.CON.KIND.HT.Y.0007.000000T0000Z-120720T0000Z/ VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR- KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...COLUMBUS... VINCENNES...BEDFORD...SEYMOUR 1149 AM EDT THU JUL 19 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * TEMPERATURE: HIGH TEMPERATURES WILL REACH NEAR 100 DEGREES. HEAT INDEX READINGS WILL BE NEAR 105 FOR SEVERAL HOURS THIS AFTERNOON. * IMPACTS: ENHANCED LIKELIHOOD OF HEAT ILLNESS WITH PROLONGED OUTDOOR EXPOSURE. RESIDENTS WITHOUT ACCESS TO AIR CONDITIONING...ESPECIALLY IN URBAN SETTINGS...ARE ESPECIALLY AT RISK. OTHER VULNERABLE POPULATIONS INCLUDE THE ELDERLY... YOUNG CHILDREN...AND ALSO PETS. PEOPLE AND PETS SHOULD NOT BE LEFT IN VEHICLES. BEAT THE HEAT...CHECK THE BACKSEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ RYAN
744 WWUS73 KIND 191846 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 246 PM EDT THU JUL 19 2012 ...ANOTHER DAY OF HEAT ACROSS SOUTHERN PARTS OF CENTRAL INDIANA... .A HOT AND HUMID AIR MASS ASSOCIATED WITH HIGH PRESSURE WILL REMAIN ACROSS SOUTHERN PARTS OF CENTRAL INDIANA THIS AFTERNOON AND EARLY EVENING...WITH TEMPERATURES RISING INTO THE UPPER 90S TO NEAR 100 DEGREES AGAIN. HEAT INDEX VALUES WILL BE AROUND 105 THROUGH THE REST OF THE AFTERNOON. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...BRINGING AN END TO THE HEAT. INZ051>053-060>065-067>072-200000- /O.CON.KIND.HT.Y.0007.000000T0000Z-120720T0000Z/ VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR- KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...COLUMBUS... VINCENNES...BEDFORD...SEYMOUR 246 PM EDT THU JUL 19 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * TEMPERATURE: HIGH TEMPERATURES WILL REACH NEAR 100 DEGREES. HEAT INDEX READINGS WILL BE NEAR 105 FOR SEVERAL HOURS THIS AFTERNOON. * IMPACTS: ENHANCED LIKELIHOOD OF HEAT ILLNESS WITH PROLONGED OUTDOOR EXPOSURE. RESIDENTS WITHOUT ACCESS TO AIR CONDITIONING...ESPECIALLY IN URBAN SETTINGS...ARE ESPECIALLY AT RISK. OTHER VULNERABLE POPULATIONS INCLUDE THE ELDERLY... YOUNG CHILDREN...AND ALSO PETS. PEOPLE AND PETS SHOULD NOT BE LEFT IN VEHICLES. BEAT THE HEAT...CHECK THE BACKSEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ RYAN
741 WWUS73 KIND 192359 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 759 PM EDT THU JUL 19 2012 INZ051>053-060>065-067>072-200100- /O.EXP.KIND.HT.Y.0007.000000T0000Z-120720T0000Z/ VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR- KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...TERRE HAUTE...BLOOMINGTON...COLUMBUS... VINCENNES...BEDFORD...SEYMOUR 759 PM EDT THU JUL 19 2012 ...HEAT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... THUNDERSTORMS WILL CAUSE TEMPERATURES TO FALL INTO THE 80S OVER THE NEXT FEW HOURS. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this heat advisory went out at Jul 19, 2:54 AM EDT, 25 minutes earlier.
Area forecast discussion, Jul 19, 2:54 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 254 AM EDT THU JUL 19 2012 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 221 AM EDT THU JUL 19 2012 ANOTHER ACTIVE WEATHER DAY IS IN STORE FOR TODAY...INCLUDING HOT TEMPERATURES AND CHANCES FOR THUNDERSTORMS AS AN AREA OF LOW PRESSURE PUSHES ACROSS THE STATE TODAY AND TONIGHT. COOLER HIGH PRESSURE IS EXPECTED TO ARRIVE ON FRIDAY TO START THE WEEKEND...BRINGING TEMPERATURES CLOSER TO NORMAL ALONG WITH DRY WEATHER START THE WEEKEND. ANOTHER FRONTAL BOUNDARY WILL PUSH IN TO THE AREA ON MONDAY NIGHT THROUGH WEDNESDAY BRINGING MORE CHANCES FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /TODAY/... ISSUED AT 221 AM EDT THU JUL 19 2012 SURFACE ANALYSIS EARLY THIS MORNING SHOWS LOW PRESSURE OVER SE IOWA. TSRA WERE BLOWING UP AHEAD OF THE LOW OVER NORTHERN ILLINOIS AND SOUTHERN WISCONSIN. RADAR SHOWED A FEW TSRA OVER SERN PARTS OF CENTRAL INDIANA SLOWLY DRIFTING SOUTHEAST. SURFACE FLOW ACROSS THE AREA REMAIN SOUTHERLY ACROSS THE AREA AS DEW POINT TEMPERATURES WERE IN THE MOIST UPPER 60S TO AROUND 70. SEVERAL OUTFLOW BOUNDARIES WERE FOUND ACROSS THE AREA DUE TO EARLIER AND ONGOING CONVECTION. MAIN FORECAST CHALLENGE TODAY WILL BE POPS AND TEMPS. BOTH THE GFS AND THE NAM SUGGEST AN UPPER SHORT WAVE OVER IA TO SLOWLY PUSH TOWARD INDIANA TODAY...TRIGGERING TSRA. RECENT RADAR TRENDS ALREADY INDICATE THAT THIS IS THE CASE AS A THIN LINE OF THUNDERSTORMS CONTINUES TO DEVELOP OVER WEST CENTRAL ILLINOIS. NAM FORECAST SOUNDINGS REMAIN VERY STEEP TODAY THROUGH 18Z WITH FAVORABLE INSTABILITY AND 700MB TEMPS NEAR 10C...ALTHOUGH GIVEN OUR VERY WARM AIR MASS IT DOES NOT APPEAR A CAP IS IN PLACE. MODELS ALSO AGREE THAT AN 850MB THERMAL RIDGE WILL BE IN PLACE TODAY ACROSS INDIANA...AHEAD OF THE LOW...WITH 850 TEMPS NEAR 20C AGAIN. THUS ANY SUNSHINE SHOULD QUICKLY HEAT AND DESTABILIZE THE COLUMN...NOT TO MENTION THE ADVECTING FORCING ASSOCIATED WITH THE SHORT WAVE. CLOUDS AND SCT PRECIP IN THE AREA SHOULD PREVENT TRIPLE DIGITS IN MOST AREAS...HOWEVER THE SW FORECAST AREA...AS IT REMAINS FARTHEST AWAY FROM THE DYNAMICS AND ONGOING PRECIP. THUS TRIPLE DIGITS ARE POSSIBLE THERE AND A HEAT ADVISORY WILL BE NEEDED. SINCE THE VERY WARM AIR MASS REMAINS IN PLACE AS THE FRONTAL BOUNDARY TO THE NORTH DOES NOT ARRIVE LATE THIS AFTERNOON AND EVENING...AND GIVEN THE STRONG FORCING AND UNSTABLE AIR MASS WILL TREND POPS HIGH THAN GUIDANCE...PARTICULARLY ACROSS THE NORTH. WILL ALSO TREND HIGH TEMPS AT OR ABOVE METMOS...PARTICULARLY ACROSS THE SOUTHWEST AND SOUTH AS THOSE LOCATIONS WILL HAVE THE MOST AMOUNT OF HEATING PRIOR TO THE FRONTAL ARRIVAL. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... ISSUED AT 221 AM EDT THU JUL 19 2012 MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE OVERALL PATTERN AND WILL USE A BLEND. MAIN FORECAST CHALLENGE WILL BE POPS TONIGHT AND THEN TEMPS STARTING ON FRIDAY. THE PREVIOUSLY MENTIONED UPPER SHORT WAVE WILL BE DEPARTING CENTRAL INDIANA THIS EVENING. BOTH THE GFS AND THE NAM SUGGEST THE SURFACE LOW WILL STILL BE LINGERING ACROSS CENTRAL INDIANA AT 00Z...NOT EXITING THE AREA WITH IT/S ASSOCIATED COLD FRONT UNTIL AFTER 06Z...AT LEAST. TIME HEIGHT SECTIONS CONTINUE TO INDICATE GOOD LOWER AND MIDDLE LEVEL MOISTURE WITH GOOD VV NEAR 00Z...HOWEVER THE COLUMN COULD END UP BEING WORKED OVER BY THAT POINT BY PREVIOUS CONVECTION. FORECAST SOUNDINGS CONTINUE TO INDICATE SOME INSTABILITY AS OF 00Z BUT AGAIN...IF THE PREVIOUS CONVECTION GETS GOING...THAT WILL LIKELY BE LOST. THUS CONFIDENCE IS LOW ON SPECIFIC TIMING AND ORGANIZATION. STILL GIVEN THE DYNAMICS ALOFT AND THE LOWER LEVEL CONVERGENCE WILL NEED TO INCLUDE POPS CLOSE TO GUIDANCE THROUGH 06Z...AND TREND TOWARD DRY AFTER THAT. BEST POPS WILL BE ACROSS THE SOUTHEAST...WHERE PROPAGATION OF THE SYSTEM WILL TAKE THE LONGEST. AS FOR TEMPS WILL STICK CLOSE TO A BLEND OF THE MAVMOS AND MET. COOL HIGH PRESSURE ARRIVES ON FRIDAY AS THE FORECAST SOUNDINGS AND TIME HEIGHT DRY OUT ALOFT. THE MODELS DO HINT AT SOME TRAPPED LOWER LEVEL MOISTURE ON FRIDAY...BUT WITH AN INVERSION ALOFT...PRECIP IS NOT EXPECTED. FURTHERMORE AS THE STRONG JULY SUN WORKS ON THAT LOWER LEVEL CLOUD DECK...EXPECT IT TO CONTINUE TO DIMINISH AS FRIDAY GOES ON AS DRY AIR CONTINUES TO WORK INTO THE STATE ON NORTH WINDS. WILL TREND HIGHS ABOVE MAVMOS AND METMOS DUE TO THE VERY DRY CONDITIONS THAT CONTINUE TO LINGER ACROSS THE AREA. ON FRIDAY NIGHT THROUGH SATURDAY NIGHT...RIDGING IS EXPECTED TO BUILD ALOFT ACROSS INDIANA AND THE GREAT LAKES. GOOD SUBSIDENCE IS SEEN IN THE MID LEVEL WHILE A STRONG AREA OF HIGH PRESSURE REMAINS IN CHARGE AT THE SURFACE. FORECAST SOUNDINGS SHOW UNATTAINABLE CONVECTIVE TEMPERATURES...THUS MOSTLY CLEAR NIGHTS AND A SUNNY SATURDAY IS EXPECTED. WILL TREND ALL TEMPS WARMER THAN GUIDANCE BASED UPON HOW WARM AND DRY WE HAVE BEEN. && .LONG TERM /SUNDAY THROUGH THURSDAY/... ISSUED AT 250 AM EDT THU JUL 19 2012 SEE SAW PATTERN TO CONTINUE NEXT WEEK SIMILAR TO THIS WEEK WITH COUPLE DRY DAYS SUNDAY AND MONDAY. STORM CHANCES RETURN AS CLUSTERS OR MCS ACTIVITY IN NORTHWEST UPPER FLOW TUESDAY AND WEDNESDAY AHEAD OF REAL STRONG SURGE OF HEAT PRIOR TO NEXT COOL FRONT ARRIVAL THURSDAY NIGHT OR FRIDAY. UNRELENTING HEAT REBUILDS STARTING AT LOW 90S SUNDAY AND BACK INTO THE MID AND UPPER 90S BY WEDNESDAY. WOULD NOT BE SURPRISED IF WE DONT HIT TRIPLE DIGIT HIGHS IN WESTERN COUNTIES WEDNESDAY AND THURSDAY. AS BEFORE HAVE GONE ABOVE MOS GUIDANCE ON MAX TEMPS AS THEY YET REMAIN UNABLE TO CAPTURE DROUGHT INDUCED HEAT. MODELS ACTUALLY IN FAIRLY GOOD AGREEMENT REGARDING PRECIPITATION CHANCES AS FRONTAL BOUNDARY SETS UP SOUTHERN GREAT LAKES TO UPPER OHIO VALLEY AND SERIES OF SHORT WAVES PRODUCING DAILY MCS COMING DOWN RIDGE. BEST RAIN THREATS WILL BE IN MICHIGAN AND OHIO WHILE HERE IN INDIANA WESTERN COUNTIES MAY AGAIN BE TOO DEEP INTO THE CORE OF THE RIDGE AND MISS MUCH OF THIS RAIN WHILE NORTHERN AND EASTERN COUNTIES GET A COUPLE GOOD SHOTS AT SCATTERED LOCALLY HEAVY RAINS LIKE THE LAST FEW DAYS THIS WEEK. && .AVIATION /FOR 190600Z TAF ISSUANCE/... ISSUED AT 1230 AM EDT THU JUL 19 2012 WIDELY SCATTERED THUNDERSTORMS HAVE LINGERED ACROSS THE SOUTHERN HALF OF CENTRAL INDIANA...WHILE A MUCH MORE IMPRESSIVE AREA OF STORMS WAS MOVING ACROSS NORTHERN ILLINOIS INTO EXTREME NORTHERN INDIANA AND THE SOUTHERN GREAT LAKES. MOST OF THE ACTIVITY APEARS TO BE STEADY STATE OR INCREASING IN STRENGTH AND COVERAGE. ALL BUT KHUF APPEARS IN LINE FOR POTENTIAL STORMS PRIOR TO DAYBREAK. RAPID REFRESH MODEL BRINGS AREA OF STORMS INTO KLAF AREA BY 11Z AND KIND AND KHUF AREAS BY 14Z. THUNDERSTORMS WILL NOT BE CONTINUOUS. HOWEVER...SEVERAL ROUNDS MAY AFFECT KIND AND KLAF MUCH OF THE DAY THURSDAY WITH LESSER CHANCES AT KHUF AND KBMG. MODELS INDICATE A COLD FRONT OVER EXTREME NORTHERN ILLINOIS AND SOUTHERN LOWER MICHIGAN WILL MOVE SOUTH ACROSS CENTRAL INDIANA THURSDAY EVENING AND THUNDERSTORMS SHOULD DIMINISH FROM THE NORTH AFTER FRONT MOVES THROUGH. NAM MODEL INDICATES MVFR CEILINGS MAY SPREAD IN BEHIND THE FRONT OVER NORTHERN AND CENTRAL AREAS LATER THURSDAY NIGHT. WINDS WILL BECOME SOUTHWEST NEAR 10 KNOTS THURSDAY AND THEN NORTHWEST AT 8 KNOTS OR LESS THURSDAY NIGHT BEHIND COLD FRONT. A PERIOD OF MVFR FOG IS NOT OUT OF THE QUESTION LATE THURSDAY TONIGHT...BUT HIGH CLOUDS MAY LIMIT THIS AND HAVE REMOVED MENTION FROM MOST TAFS. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...PUMA NEAR TERM...PUMA SHORT TERM...PUMA LONG TERM....TUCEK AVIATION...JEH/DRT
Hazardous weather outlook, Jul 18, 8:25 PM EDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 825 PM EDT WED JUL 18 2012 INZ021-028>031-035>049-051>057-060>065-067>072-200030- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 825 PM EDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SCATTERED THUNDERSTORMS. HAZARDS: LIGHTNING...HEAVY RAIN...WIND GUSTS OVER 40 MPH...SMALL HAIL. TIMING: TONIGHT. DISCUSSION: SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE NIGHT AS A FRONT APPROACHES THE AREA. SOME STORMS MAY BE STRONG WITH GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THURSDAY INTO FRIDAY. SEVERE STORMS ARE POSSIBLE THURSDAY INTO THURSDAY NIGHT...WITH DANGEROUS LIGHTNING...HIGH WINDS...AND BRIEF HEAVY RAINFALL. THE CHANCES FOR STORMS RETURN BY TUESDAY. DISCUSSION: A COLD FRONT WILL MOVE INTO CENTRAL INDIANA ON THURSDAY AND THEN EXIT THE AREA ON FRIDAY...BRINGING CONTINUED CHANCES FOR THUNDERSTORMS. THERE IS A CHANCE FOR MORE THUNDERSTORMS ON TUESDAY WITH ANOTHER FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THURSDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jul 18, 10:51 PM EDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1051 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 5 NE SEYMOUR 39.01N 85.82W
07/18/2012 E1.00 INCH JACKSON IN PUBLIC
TIME ESTIMATED
&&
EVENT NUMBER IND1200410
50The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:33 PM EDT | Special Weather Statement | IND | Lawrence | 27 min |
| Jul 19, 3:58 PM EDT | Special Weather Statement | IND | Monroe | 32 min |
| Jul 19, 4:13 PM EDT | Special Weather Statement | IND | Jackson | 32 min |
| Jul 19, 4:28 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Lawrence | 47 min |
| Jul 19, 4:40 PM EDT | Special Weather Statement | IND | Daviess | 50 min |
| Jul 19, 4:54 PM EDT | Special Weather Statement | IND | Jennings | 36 min |
| Jul 19, 5:23 PM EDT | Special Weather Statement | IND | Tippecanoe | 37 min |
| Jul 19, 5:50 PM EDT | Special Weather Statement | IND | Fountain | 25 min |
| Jul 19, 5:59 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Montgomery, Tippecanoe | 31 min |
| Jul 19, 6:16 PM EDT | Special Weather Statement | IND | Parke | 29 min |
| Jul 19, 6:29 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Montgomery, Putnam | 31 min |
| Jul 19, 6:32 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton | 28 min |
| Jul 19, 7:17 PM EDT | Special Weather Statement | IND | Hamilton | 28 min |
| Jul 19, 7:48 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Marion, Rush, Shelby | 27 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.